MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954113
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, prior to attempted implant, the ventralight st mesh was hydrated significantly longer than the ifu recommends using normal saline and gentamicin solution.The preparations section of the instructions-for-use (ifu) supplied with the device states, "ventralight st mesh be completely immersed in sterile saline for no more than 1-3 seconds immediately prior to placement.¿ and ¿the safety and effectiveness of ventralight st mesh in combination with solutions other than saline have not been tested.¿ the mesh was implanted into the patient and not available for review.Based on the information provided the most probable root cause is that the reported event is the result of the user hydrating the mesh longer than the ifu recommended 1-3 seconds.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in september, 2020.Not returned - remains implanted.
 
Event or Problem Description
As reported, during a hernia repair procedure on (b)(6) 2022, the bard/davol ventralight st mesh was hydrated twice in a normal saline and gentamicin solution for significantly longer than the ifu recommended 1-3 seconds.As reported, the mesh "oozed green gel-like substance" during fixation.It was reported that the surgeon implanted the same mesh without any other disturbance.There was no reported patient injury.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key13651609
Report Number1213643-2022-00039
Device Sequence Number17626432
Product Code FTL
UDI-Device Identifier00801741031595
UDI-Public(01)00801741031595
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Catalogue Number5954113
Device Lot NumberHUEU1098
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown